MAUDE Adverse Event Report: MICROLINE SURGICAL INC RENEW HANDPIECE, 34CM, REUSABLE; ELECTROSURGICAL HANDPIECE, ELECTRODE/MONOPOLAR, REUSABLE

MICROLINE SURGICAL INC RENEW HANDPIECE, 34CM, REUSABLE; ELECTROSURGICAL HANDPIECE, ELECTRODE/MONOPOLAR, REUSABLE
Model Number 3904
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Vascular Dissection (3160)
Date of Event 04/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, msi is awaiting the device back from the hospital so a full investigation can be conducted.Once the investigation is complete and more information is available, a final adverse event report will be submitted.
 
Event or Problem Description
Patient underwent a laparoscopic ovarian cystectomy.Intraoperatively, monopolar scissor cauterized at the junction between the scissor tip and handpiece handle causing left iliac artery bleed with 1000cc blood loss.Patient required one unit of prbcs transfusion.Vascular surgery and general surgery consulted, and patient underwent emergency laparotomy with left external iliac artery repair.Unknown extended anesthesia time.Laparoscopic ovarian cystectomy procedure started at 09:52.Incident occurred around 11:00 and patient underwent emergent laparotomy with left external ilian artery repair.Procedure ended at 13:22.
 
Additional Manufacturer Narrative
Despite requests from the manufacturer, the device was not returned to msi.Since the associated product was not returned to msi for investigation within 30+ days, the complaint was closed per pmf-q2-001.
 
Event or Problem Description
Patient underwent a laparoscopic ovarian cystectomy.Intraoperatively, monopolar scissor cauterized at the junction between the scissor tip and handpiece handle causing left iliac artery bleed with 1000 cc blood loss.Patient required one unit of prbcs transfusion.Vascular surgery and general surgery consulted, and patient underwent emergency laparotomy with left external iliac artery repair.Unknown extended anesthesia time.Laparoscopic ovarian cystectomy procedure started at 09:52.Incident occurred around 11:00 and patient underwent emergent laparotomy with left external ilian artery repair.Procedure ended at 13:22.

Brand Name
RENEW HANDPIECE, 34CM, REUSABLE
Common Device Name
ELECTROSURGICAL HANDPIECE, ELECTRODE/MONOPOLAR, REUSABLE
Manufacturer (Section D)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham rd suite 1500
beverly, MA 01915
9789229810
MDR Report Key21945330
Report Number1223422-2025-00012
Device Sequence Number8720339
Product Code GEI
UDI-Device Identifier00811099010548
UDI-Public00811099010548
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K962119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3904
Device Catalogue Number3904
Device Lot Number53846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Five-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown